Alert archive / Indiana / Flash Flood Warnings in 2009

Flash Flood Warning 61, NWS Louisville, KY

September 20, 2009Crawford County, Harrison County, Indiana; Meade County, Kentucky

NWS Louisville, KY issued this flash flood warning at Sep 20, 2009, 6:48 PM EDT for Crawford County, Harrison County, Indiana; Meade County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 20, 2009, 6:48 PM EDT (22:48 UTC)
Expired
Sep 20, 2009, 9:45 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, IN, Harrison County, IN, Meade County, KY

The radar

The Louisville radar (KLVX), 44 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 20, 8:13 PM EDTHEAVY RAIN 3.056 Sse Milltown, IN3.05 INCHES IN THE LAST 2.5 HOURS.
Sep 20, 9:13 PM EDTFLASH FLOODDepauw, INTHREE FEET OF WATER FLOWING OVER DEPAUW FREDRICKBURG ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 145 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1347 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 202248
FFWLMK
INC025-061-KYC163-210145-
/O.NEW.KLMK.FF.W.0061.090920T2248Z-090921T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT SUN SEP 20 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  WESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 945 PM EDT

* AT 643 PM EDT...DOPPLER RADAR INDICATED THAT CLOSE TO FOUR INCHES 
OF RAIN HAS FALLEN OVER PORTIONS OF EASTERN CRAWFORD 
COUNTY...NORTHERN MEADE COUNTY...AND WESTERN HARRISON COUNTY FROM 
TRAINING HEAVY THUNDERSTORMS OVER THE PAST FEW HOURS. LOCAL LAW 
ENFORCEMENT OFFICIALS ALSO REPORTED SHAFER RIDGE ROAD NEAR WYANDOTTE 
IN SOUTHEAST CRAWFORD COUNTY WAS COMPLETELY WASHED OUT.

* THE THUNDERSTORMS PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY 
RURAL AREAS OF EASTERN CRAWFORD...WESTERN HARRISON AND NORTHERN   
MEADE COUNTIES...INCLUDING THE TOWNS OF TEMPLE...PILOT 
KNOB...MILLTOWN...MARENGO AND FRENCHTOWN.

ADDITIONAL RAINFALL AMOUNTS OF ONE AND A HALF TO TWO INCHES OF 
RAINFALL ARE POSSIBLE IN THE WARNED AREA AS MORE HEAVY THUNDERSTORMS 
APPROACH FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY...AND IT MAY BE ESPECIALLY DIFFICULT TO DETERMINE AS THE SUN 
IS SETTING SOON. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

&&

LAT...LON 3804 8626 3805 8647 3806 8647 3807 8644
      3809 8644 3810 8646 3839 8643 3839 8631
      3840 8631 3841 8620

$$

AL
1 follow-up statement
000 
WGUS73 KLMK 210148
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
948 PM EDT SUN SEP 20 2009

INC025-061-KYC163-210157-
/O.EXP.KLMK.FF.W.0061.000000T0000Z-090921T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD IN-HARRISON IN-MEADE KY-
948 PM EDT SUN SEP 20 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN MEADE...WESTERN 
HARRISON AND EASTERN CRAWFORD COUNTIES...

ALTHOUGH THE IMMEDIATE THREAT FOR ADDITIONAL FLASH FLOODING HAS 
ENDED...WATER OVER ROADWAYS NEAR THE LEAVENWORTH AREA IS STILL 
OCCURING. THEREFORE THE FLASH FLOOD WARNING WAS ALLOWED TO 
EXPIRE...BUT A FLOOD ADVISORY IS NOW IN EFFECT FOR THESE AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3804 8626 3805 8647 3806 8647 3807 8644
      3809 8644 3810 8646 3839 8643 3839 8631
      3840 8631 3841 8620

$$

AL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 5:38 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 20, 5:38 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM EDT SUN SEP 20 2009

.MESO UPDATE...

LINE OF HEAVY SHOWERS AND STORMS ACROSS OUR NW CWA SHOWING SIGNS OF
WEAK ROTATION...WITH ONE STORM AHEAD OF THE LINE IN HARRISON COUNTY
INDIANA SHOWING PERSISTENT ROTATION (TOR WARNING ON THAT NOW).
ANOTHER ONE SHOWING ROTATION IN SW HARRISON COUNTY AS WELL.

OVERALL WILL STILL BE CONCERNED WITH HEAVY RAIN AND FLASH
FLOODING...AS PORTIONS OF THE AREA (EASTERN CRAWFORD COUNTY INDIANA)
HAVE RECEIVED OVER THREE INCHES OF RAIN WITH DOPPLER RADAR STORM
TOTAL ESTIMATES AGREEING. HOWEVER VWP SHOWING WEAK DEEP LAYER
SHEAR...WITH SOME BACKING WINDS AT THE SURFACE...SO POSSIBLE TORNADO
THREAT AS WELL.

&&

.SHORT TERM (TONIGHT AND MONDAY)...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WERE
CURRENTLY SPREADING NORTH/NORTHEASTWARD ACROSS THE FORECAST AREA.
THIS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. THIS
PRECIPITATION WAS DEVELOPING IN RESPONSE TO A MID LEVEL TROUGH
NOSING INTO WESTERN WESTERN KY/TN ALONG THE MISSISSIPPI RIVER
SOUTHWARD INTO AR AND MS. AHEAD OF THE MID LEVEL TROUGH...MOISTURE
WILL CONTINUE TO STREAM INTO THE REGION AND PRECIPITATION SHOULD
BECOME MORE WIDESPREAD...ESPECIALLY ACROSS THE NORTHWEST HALF OF THE
FORECAST AREA TONIGHT AS MORE SHOWERS AND THUNDERSTORMS ROTATE
NORTHWARD FROM MS/TN.

THE 12Z NAM INITIALIZED VERY WELL AND SO FAR SEEMS TO BE VERIFYING
QUITE WELL THIS AFTERNOON. THE 12Z GFS ALSO INITIALIZED PRETTY WELL
BUT IT WAS APPARENT THAT IT WAS SUFFERING FROM SOME FEEDBACK ISSUES
SO WILL RELY MORE ON THE NAM SOLUTION FOR TONIGHT INTO MONDAY.
THEREFORE...RAIN CONDITIONS ARE EXPECTED TO CONTINUE OVERNIGHT WITH
SOME OF THE RAIN BEING HEAVY AT TIME. ALTHOUGH THE AREA HAS ALREADY
SEEN RAINFALL VALUES OF AROUND ONE AND A HALF INCHES...ESPECIALLY
ACROSS THE NORTHERN HALF OF THE FORECAST AREA...MOST LOCATIONS ARE
STILL WELL BELOW FLASH FLOOD GUIDANCE AND DO NOT ANTICIPATE ANY
FLOODING SO NO WATCHES ARE PLANNED AS THE GROUND CAN STILL TAKE
QUITE A BIT OF WATER.

THE MID LEVEL TROUGH AND ASSOCIATED VORT MAX WILL MOVE NORTHEASTWARD
OVERNIGHT PROPAGATING THE BEST CHANCES FOR PRECIP FROM AREAS WEST OF
INTERSTATE 65 BEFORE MIDNIGHT TO SOUTHERN INDIANA AND NORTH CENTRAL
KY AFTER MIDNIGHT. HOWEVER...THE NAM DOES INDICATE A SHORTWAVE
IMPULSE MIGRATING THROUGH THE FLOW AND WIDESPREAD RAIN COULD FALL
ACROSS THE ENTIRE CWA THROUGH THE NIGHT IF THIS IN FACT DOES OCCUR.
THEREFORE...WILL GENERALLY KEEP THE HIGHEST POPS ACROSS THE
NORTHWEST AND SHIFT THEM EASTWARD TOWARD MONDAY MORNING AS THE WHOLE
SYSTEM MOVES INTO THE GREAT LAKES AND MID LEVEL FLOW BEGINS TO
WEAKEN AND TURN MORE WESTERLY GREATLY DIMINISHING THE CHANCE OF RAIN
JUST AFTER THE END OF THE SHORT TERM FORECAST PERIOD.

HIGH TEMPERATURES TOMORROW WILL LIKELY BE SIMILAR TODAY AND DID NOT
MAKE TOO MANY CHANGES THERE...JUST LOWERED TEMPS A DEGREE OR TWO IN
SOME LOCATIONS. OVERNIGHT TEMPS TONIGHT WILL ONLY FALL INTO THE
UPPER 60S.

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

MONDAY NIGHT THROUGH WEDNESDAY...

AT THE BEGINNING THIS FORECAST PERIOD (00Z TUESDAY) ALL SHORT AND
MEDIUM MODELS ARE FAIRLY CONSISTENT WITH A DEEPENING CLOSED UPPER
LEVEL LOW CENTERED OVER WESTERN NEBRASKA AND A DOWN STREAM RIDGE
EXTENDING FROM THE GULF COAST STATES NORTH INTO THE OHIO VALLEY. IN
THE LOWER ATMOSPHERE A BRISK SOUTHERLY FLOW WILL KEEP GULF MOISTURE
STREAMING NORTH INTO THE REGION ON THE BACK SIDE OF HIGH PRESSURE
ANCHORED OFF THE EAST COAST. A WEAK LOW WILL MOVE NORTH OF THE AREA
AND HEAVIER RAIN WILL BE ENDING WITH A LULL IN PRECIPITATION
OVERNIGHT MONDAY. A SECOND SYSTEM WILL MOVE INTO THE AREA TUESDAY
AND CONTINUE INTO TUESDAY NIGHT AND WEDNESDAY. SO WE WILL CONTINUE
TO MENTION CHANCE POPS DURING THE PERIOD. PERCEPTIBLE WATER VALUES
DURING THIS PERIOD WILL REMAIN BETWEEN 1.5 AND 1.75 INCHES SO
SHOWERS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN A SHORT
PERIOD OF TIME.

LOW TEMPERATURES WILL RANGE FROM THE MID TO UPPER 60S WITH HIGHS
FROM THE UPPER 70S TO LOWER 80S.

THURSDAY THROUGH SUNDAY...

THE OPERATIONAL GFS CONTINUES TO TRY TO SHIFT THE AFOREMENTIONED
WESTERN UNITED STATES UPPER LOW WEST WHILE THE ECMWF AND CANADIAN
MODELS AND ENSEMBLES BASICALLY HOLD IT IN THE VICINITY OF WESTERN
NEBRASKA AND COLORADO. TOWARD THE END OF THE FORECAST PERIOD THE LOW
WILL OPEN UP AND SHIFT TO THE EAST BUT WITH THE GFS SOLUTION
BEGINNING FURTHER WEST IT WILL TAKE LONGER BEFORE THE UPPER TROUGH
MOVES THROUGH THE REGION. WE WILL CONTINUE WITH THE MORE CONSISTENT
ECMWF SOLUTION WHICH IS WETTER AND SLIGHTLY COOLER. SO THAT MEANS
WE WILL CONTINUE TO MENTION LOW CHANCE POPS THROUGH THE END OF THE
FORECAST PERIOD WITH TEMPERATURES SEVERAL DEGREES ABOVE NORMAL FOR
THE MIDDLE OF SEPTEMBER.

&&

.AVIATION...

WIDESPREAD SHOWER AND ISOLATED THUNDERSTORMS ACTIVITY WILL CONTINUE
ACROSS CENTRAL KENTUCKY AND SOUTHERN INDIANA THE REST OF TODAY AND
THIS EVENING BEFORE ANOTHER ROUND OF POTENTIALLY HEAVY RAIN MOVES
THROUGH THE REGION AGAIN TONIGHT.  EXPECT CONDITIONS TO REMAIN MVFR
TO IFR WITH CIGS BOUNCING BETWEEN 1 TO 3 KFT WITH POSSIBLE VFR CIGS
UP TO 4 KFT BRIEFLY. VSBYS WILL REMAIN VFR EXCEPT IN AREAS OF PRECIP
WHERE THEY COULD FALL AS LOW AS 1 TO 2 SM WITH BR. RAIN AND OVERCAST
SKIES WILL CONTINUE THROUGH THE END OF THE TAF PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...LS
LONG TERM....JA
AVIATION.....LS
UPDATE.......AL
Hazardous weather outlook, Sep 20, 3:34 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT SUN SEP 20 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-211945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
334 PM EDT SUN SEP 20 2009 /234 PM CDT SUN SEP 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THE REST OF THE AFTERNOON
AND INTO THE OVERNIGHT HOURS. UP TO ANOTHER INCH OF RAINFALL IS
EXPECTED OVERNIGHT. PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW LYING AREAS IS POSSIBLE. ASIDE FROM HEAVY
RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE DAY ON MONDAY
BEFORE DIMINISHING LATE IN THE AFTERNOON OR EARLY EVENING. HEAVY
RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED
THROUGH THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.

LS

In the hours before

Local storm report, Sep 20, 6:00 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FLOOD            MARTINSBURG             38.45N  86.03W
09/20/2009                   WASHINGTON         IN   TRAINED SPOTTER

            3 INCHES OF WATER FLOWING OVER DRIVEWAY FROM NEARBY
            FIELD.

&&

EVENT NUMBER LMK0900120

FOSTER
Special weather statement, Sep 20, 6:19 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT SUN SEP 20 2009

INZ077>079-091-092-202245-
CLARK-FLOYD-JEFFERSON-SCOTT-WASHINGTON-
619 PM EDT SUN SEP 20 2009

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING
OVER EASTERN WASHINGTON...SCOTT..CLARK...AND FLOYD COUNTIES IN
INDIANA...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF SCOTTSBURG...OR 22 MILES
NORTH OF LOUISVILLE...AND MOVING NORTHEAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...AND TORRENTIAL RAIN WITH RAINFALL AMOUNTS
OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 33.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
115 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

EES
Local storm report, Sep 20, 6:23 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0621 PM     FLOOD            2 E CORYDON             38.21N  86.09W
09/20/2009                   HARRISON           IN   TRAINED SPOTTER

            TWO INCHES OF STANDING WATER ON HWY 62 EAST OF CORYDON.

&&

EVENT NUMBER LMK0900121

FOSTER
Special weather statement, Sep 20, 6:29 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT SUN SEP 20 2009

INZ084-089-KYZ023-202315-
CRAWFORD-HANCOCK-PERRY-
529 PM CDT SUN SEP 20 2009

...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO
CRAWFORD...HANCOCK AND PERRY COUNTIES...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF ENGLISH TO 6 MILES WEST OF MASONVILLE AND MOVING NORTHEAST AT 20
MPH.

FREQUENT DEADLY LIGHTNING...AND TORRENTIAL RAIN WITH RAINFALL AMOUNTS
OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR TELL CITY AROUND 615 PM CDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

EES
Local storm report, Sep 20, 6:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HEAVY RAIN       1 ESE CORYDON           38.21N  86.11W
09/20/2009  M3.30 INCH       HARRISON           IN   COCORAHS

            3.00 INCHES OF RAIN IN LAST 60 MINUTES. 3.30 TOTAL RAIN
            TODAY.

&&

EVENT NUMBER LMK0900122

FOSTER
Local storm report, Sep 20, 6:43 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT SUN SEP 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0638 PM     FLASH FLOOD      2 N WYANDOTTE           38.25N  86.30W
09/20/2009                   CRAWFORD           IN   LAW ENFORCEMENT

            ROAD WASHED OUT NEAR SHAFER RIDGE ROAD AND WYANDOTTE
            CAVE ROAD

&&

EVENT NUMBER LMK0900123

FOSTER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 4:42 PM EDTAreal Flood AdvisoryLMKCrawford, Harrison2 hr
Sep 20, 5:27 PM EDTTornado WarningLMKClark, Floyd, Harrison, Washington22 min
Sep 20, 6:27 PM EDTAreal Flood AdvisoryLMKHarrison55 min
Sep 20, 7:14 PM EDTFlash Flood WarningLMKFloyd, Harrison6 hr
Sep 20, 7:37 PM EDTAreal Flood AdvisoryLMKClark, Floyd, Scott3 hr

Nearby

Flash Flood Warnings in Indiana, 2009Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.